Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 9, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 30, 2018, 6:18 PM CDT for Cottle County, Motley County, Texas. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2018, 6:18 PM CDT (23:18 UTC)
- Expired
- Apr 30, 2018, 7:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cottle County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 109 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 6:42 PM CDT | HAIL 0.75 | Matador, TX | |
| Apr 30, 6:42 PM CDT | HAIL 0.88 | Matador, TX | |
| Apr 30, 6:50 PM CDT | HAIL 1 | Matador, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 3:47 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
306
WUUS54 KLUB 302318
SVRLUB
TXC101-345-010015-
/O.NEW.KLUB.SV.W.0009.180430T2318Z-180501T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
618 PM CDT MON APR 30 2018
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Motley County in northwestern Texas...
Northwestern Cottle County in northwestern Texas...
* Until 715 PM CDT
* At 618 PM CDT, a severe thunderstorm was located near Matador,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Matador, Northfield, Cee Vee and Roaring Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3384 10064 3383 10085 3383 10093 3389 10098
3431 10072 3431 10017
TIME...MOT...LOC 2318Z 220DEG 31KT 3393 10078
HAIL...1.00IN
WIND...60MPH
$$
232 follow-up statements
560
WWUS54 KLUB 302338
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
638 PM CDT MON APR 30 2018
TXC101-345-010015-
/O.CON.KLUB.SV.W.0009.000000T0000Z-180501T0015Z/
Motley TX-Cottle TX-
638 PM CDT MON APR 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EASTERN MOTLEY AND NORTHWESTERN COTTLE COUNTIES...
At 638 PM CDT, a severe thunderstorm was located near Matador, moving
northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Matador, Northfield and Cee Vee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3391 10057 3389 10082 3394 10091 3431 10072
3431 10017
TIME...MOT...LOC 2338Z 218DEG 19KT 3396 10076
HAIL...1.00IN
WIND...60MPH
$$
23945
WWUS54 KLUB 302359
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
659 PM CDT MON APR 30 2018
TXC101-345-010015-
/O.CON.KLUB.SV.W.0009.000000T0000Z-180501T0015Z/
Motley TX-Cottle TX-
659 PM CDT MON APR 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN MOTLEY AND WEST CENTRAL COTTLE COUNTIES...
At 659 PM CDT, a severe thunderstorm was located near Matador, moving
northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Location impacted include...
Matador.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3391 10057 3395 10077 3402 10084 3420 10077
3420 10028
TIME...MOT...LOC 2359Z 218DEG 20KT 3400 10072
HAIL...1.00IN
WIND...60MPH
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:16 PM CDT, 2 minutes earlier.
Area forecast discussion, Apr 30, 6:16 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 616 PM CDT Mon Apr 30 2018 .AVIATION... PVW and LBB are currently clear of convection as the dryline is pushing back to the west. There is a slight chance that showers and/or thunderstorms could develop around midnight and push near or over PVW or LBB, but probability is too low to include in this TAF cycle. Thunderstorms continue within the vicinity of CDS and should continue intermittently through 02-03z. Any storms that affect terminals could produce large hail, winds in excess of 50 mph, brief heavy downpours, and frequent cloud to ground lightning. All three terminals should be clear of convection after midnight. && .PREV DISCUSSION... /issued Issued by National Weather Service SAN ANGELO TX/ DISCUSSION... Severe storm development is still expected along the dryline this afternoon. The dryline as of 2 PM CDT is along a line from Dimmitt to Denver City. Current hi-res model runs show storms developing near the aforementioned area, however models also have the dryline further west than where it currently is. Convective development will also depend on the current capping inversion being eroded. Current thinking is storms will develop closer to/just to the east of the I27 corridor. Storms that do manage to develop should have little Resistance to becoming severe as mid level lapse rates remain steep and 0-6 km AGL shear reaches the 40 kt range. The main threat with will large hail up to tennis ball size and winds up to 70 mph. A small window will exists for a tornado threat close to sunset. Tomorrow should be more quiet, at least through sunset tomorrow evening. The dryline should be at the closest across our eastern zones. The dryline is progged to retreat westward Tomorrow night with storms possibly firing along it by early Wednesday morning as a shortwave moves over the FA. Convection should be east of the FA for the most part Wednesday afternoon before the dryline retreats once again westward during the evening, at which time yet another shortwave should aide in convective development. The final push should come Thursday as the upper low progresses eastward. Dryline convection should favor the Rolling plains during the afternoon. Friday into the weekend looks to be quiet as an elongated positively tilted trough dominates overhead. Next week looks to start off quiet as well with upper ridging dominating the region. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/51
Hazardous weather outlook, Apr 30, 11:32 AM CDT, 6 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1132 AM CDT Mon Apr 30 2018 TXZ021>044-011645- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1132 AM CDT Mon Apr 30 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Isolated to widely scattered severe thunderstorms are expected to develop by mid to late afternoon east of a dryline, located roughly from Denver City to Dimmitt. Moderate instability and sufficient wind shear will support supercell thunderstorms. The strongest storms will be capable of producing hail up to tennis ball size, wind gusts to 70 mph and locally heavy rain. A risk for a tornado may develop this evening before storms wane in intensity by late evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The dryline will waver east and west across the region Tuesday through Thursday. Ahead of the dryline, the potential for severe weather will exist, mainly on Wednesday off the Caprock. Another round of strong to severe storms could develop Wednesday night as a Pacific cold front collides with the retreating dryline. West of the dryline and in those areas that did not receive recent soaking rainfall, gusty and dry winds will create elevated to critical fire weather conditions each afternoon from Tuesday through Thursday.
In the hours before
Special weather statement, Apr 30, 5:00 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service LUBBOCK TX
Issued by National Weather Service San Angelo TX
500 PM CDT MON APR 30 2018
TXZ030-036-302245-
Floyd TX-Crosby TX-
500 PM CDT MON APR 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLOYD AND NORTHWESTERN
CROSBY COUNTIES UNTIL 545 PM CDT...
At 459 PM CDT, Doppler radar was tracking a strong thunderstorm over
Floydada, moving northeast at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of central Floyd and
northwestern Crosby Counties.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of and northwestern Texas.
LAT...LON 3408 10104 3368 10156 3391 10156 3431 10118
3431 10110 3432 10110 3432 10109 3431 10104
TIME...MOT...LOC 2159Z 221DEG 18KT 3397 10135
snSpecial weather statement, Apr 30, 5:42 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service LUBBOCK TX
Issued by National Weather Service San Angelo TX
542 PM CDT MON APR 30 2018
TXZ025-026-031-302345-
Childress TX-Motley TX-Hall TX-
542 PM CDT MON APR 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHILDRESS...
NORTHWESTERN MOTLEY AND HALL COUNTIES UNTIL 645 PM CDT...
At 540 PM CDT, Doppler radar was tracking a strong thunderstorm
about 16 miles east of Turkey, moving northeast at 30 mph. A second
storm was about 10 miles southwest of Flomot, also moving northeast
at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern
Childress...northwestern Motley and Hall Counties, including the
following locations: Estelline and Plaska Community.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of and northwestern Texas.
LAT...LON 3466 10019 3403 10104 3430 10104 3432 10102
3432 10095 3439 10095 3475 10056 3475 10033
TIME...MOT...LOC 2240Z 218DEG 25KT 3444 10062
snLocal storm report, Apr 30, 6:08 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
608 PM CDT MON APR 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 11 W ESTELLINE 34.55N 100.63W
04/30/2018 E0.75 INCH HALL TX PUBLIC
&&
EVENT NUMBER LUB1800012
JGDSpecial weather statement, Apr 30, 6:12 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Lubbock TX
612 PM CDT MON APR 30 2018
TXZ031-032-037-302345-
Dickens TX-Motley TX-Cottle TX-
612 PM CDT MON APR 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DICKENS...MOTLEY AND
WEST CENTRAL COTTLE COUNTIES UNTIL 645 PM CDT...
At 612 PM CDT, Doppler radar was tracking a strong thunderstorm near
Matador, moving northeast at 35 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Matador, Afton and Roaring Springs.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
northwestern Texas.
LAT...LON 3373 10075 3373 10098 3383 10102 3430 10080
3430 10072 3410 10035
TIME...MOT...LOC 2312Z 220DEG 29KT 3394 10075
23Local storm report, Apr 30, 6:14 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
614 PM CDT MON APR 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 8 W ESTELLINE 34.55N 100.58W
04/30/2018 E1.50 INCH HALL TX STORM CHASER
&&
EVENT NUMBER LUB1800013
JGDThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:39 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 66 min |
| Apr 29, 7:48 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 57 min |
| Apr 29, 9:06 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 39 min |
| Apr 30, 3:28 PM CDT | Fire Weather Watch | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 6 more | 11 hr |
| Apr 30, 5:00 PM CDT | Special Weather Statement | LUB | Floyd | 45 min |
| Apr 30, 5:42 PM CDT | Special Weather Statement | LUB | Hall | 63 min |
| Apr 30, 5:49 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 41 min |
| Apr 30, 6:12 PM CDT | Special Weather Statement | LUB | Motley | 33 min |
| Apr 30, 6:30 PM CDT | Special Weather Statement | LUB | Childress | 15 min |
| Apr 30, 6:45 PM CDT | Special Weather Statement | LUB | Childress | 15 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.